MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH,EP-1,PEDAL STYLE,; ARTHROSCOPE
Catalog Number 7205396
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the footswitch may have a short.It would not work consistently when stepping on the foot pedal.No case involved.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and the lid is scratched.Complaint of electrical short was confirmed.Footswitch failed functional testing with footswitch error with a known good control unit and mdu.Cause of errors is a damaged cord.The footswitch error is intermittent when cord is bent or moved.The complaint investigation has concluded that this unit has succumbed to physical damage to the cord.Factors which can contribute to a shorted power cord include rolling a heavy cart over the cord or excessive bending of the cord.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.
 
Additional Manufacturer Narrative
Patient code: 2645.Device code: 2926.

Brand Name
FOOTSWITCH,EP-1,PEDAL STYLE,
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8664862
Report Number1643264-2019-00384
Device Sequence Number16648395
Product Code HRX
UDI-Device Identifier03596010251961
UDI-Public03596010251961
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer06/04/2019
07/08/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date06/04/2019
07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1